Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 262, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Nov 27, 2016, 5:32 PM CST for 4 counties in Nebraska. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2016, 5:32 PM CST (23:32 UTC)
- Expired
- Nov 27, 2016, 6:00 PM CST
- In force
- 28 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, NE, Colfax County, NE, Saunders County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 70 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 5:36 PM CST | HAIL 0.88 | 3 Nne Utica, NE | ALSO WIND ESTIMATED TO 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498
WUUS53 KOAX 272332
SVROAX
NEC023-037-155-159-280000-
/O.NEW.KOAX.SV.W.0262.161127T2332Z-161128T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
532 PM CST SUN NOV 27 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN EAST CENTRAL NEBRASKA...
NORTHWESTERN SEWARD COUNTY IN SOUTHEASTERN NEBRASKA...
SOUTHERN COLFAX COUNTY IN NORTHEASTERN NEBRASKA...
WEST CENTRAL SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 600 PM CST
* AT 532 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR UTICA...OR
14 MILES EAST OF YORK...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DAVID CITY...UTICA...BRAINARD...STAPLEHURST...DWIGHT...ULYSSES...
OCTAVIA...BRUNO...ABIE...GARRISON...SURPRISE AND TAMORA.
THIS INCLUDES HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 415 AND
434.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4142 9709 4126 9680 4082 9730 4086 9737
4108 9737
TIME...MOT...LOC 2332Z 216DEG 49KT 4095 9733
HAIL...1.00IN
WIND...60MPH
$$
FOBERT2 follow-up statements
440
WWUS53 KOAX 272347
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
547 PM CST SUN NOV 27 2016
NEC023-037-155-159-280000-
/O.CON.KOAX.SV.W.0262.000000T0000Z-161128T0000Z/
BUTLER NE-SEWARD NE-COLFAX NE-SAUNDERS NE-
547 PM CST SUN NOV 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR BUTLER...NORTH CENTRAL SEWARD...SOUTHERN COLFAX AND WEST CENTRAL
SAUNDERS COUNTIES...
AT 547 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ULYSSES...OR
24 MILES SOUTHEAST OF COLUMBUS...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DAVID CITY...BRAINARD...STAPLEHURST...DWIGHT...ULYSSES...OCTAVIA...
BRUNO...ABIE...GARRISON AND SURPRISE.
THIS INCLUDES HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 415 AND
434.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4142 9709 4126 9680 4095 9715 4099 9725
4108 9733
TIME...MOT...LOC 2347Z 216DEG 49KT 4112 9717
HAIL...1.00IN
WIND...60MPH
$$
FOBERT038
WWUS53 KOAX 272357
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
557 PM CST SUN NOV 27 2016
NEC023-037-155-159-280006-
/O.EXP.KOAX.SV.W.0262.000000T0000Z-161128T0000Z/
BUTLER NE-SEWARD NE-COLFAX NE-SAUNDERS NE-
557 PM CST SUN NOV 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR BUTLER...NORTH CENTRAL
SEWARD...SOUTHERN COLFAX AND WEST CENTRAL SAUNDERS COUNTIES WILL
EXPIRE AT 600 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4142 9709 4126 9680 4095 9715 4099 9725
4108 9733
TIME...MOT...LOC 2356Z 216DEG 49KT 4117 9712
$$
FOBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 5:14 PM CST, 18 minutes earlier.
Area forecast discussion, Nov 27, 5:14 PM CST, 18 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 514 PM CST Sun Nov 27 2016 .SHORT TERM...(tonight through Wednesday Night) Issued at 142 PM CST Sun Nov 27 2016 Upper trough axis continues to move toward the forecast area with strongest push of large scale motion for ascent occurring this afternoon over our forecast area just ahead of the trough axis. A few lightning strikes have been showing up across the area with very weak elevated instability moving overhead. Latest surface analysis shows center of the low over south central Nebraska and this continues to quickly move northeast. A line of weak thunderstorms continues to form along the dry slot extending south into central Kansas. As the dry slot spreads east/northeast toward our CWA, we should be loosing our daytime heating and any storms that did fire should continue to diminish. Near-term CAM's support this and do indicate some heavier QPF values spreading across northeast Nebraska through 03Z where strongest large scale lift will reside as the upper trough continues into the eastern Dakotas. Recent radar mosaics indicate some stronger storms moving northeast across central Nebraska and dropping some small hail so will need to keep an eye on any of that reaching our northwestern counties. Rain will quickly diminish from west to east through the evening hours as the system and forcing mechanisms continues to rotate northeast. Portions of our far northern Nebraska counties could see some trailing pcpn overnight as the entire system moves into the eastern Dakotas. By Monday evening, the system will begin to drop south/southeast bringing colder Canadian air along with it in addition to gusty northwest winds. This combination will create quite blustery conditions that will persist from Wed into Thursday. Our far northern counties could see some light precipitation before the system completely exits the area Thursday. .LONG TERM...(Thursday through Sunday) Issued at 142 PM CST Sun Nov 27 2016 The region will remain in broad west/northwest flow through the extended which should keep temperatures overall slightly below normal for this time of the year. No precipitation is in the forecast until possibly late Saturday if the EC is right. The GFS varies greatly from this solution so due to uncertainty, will keep the forecast dry for now. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 510 PM CST Sun Nov 27 2016 IFR cigs are expected for the next couple hours at the TAF sites along with some continued scattered showers, but then a rapid improvement is expected between 03-05Z at all 3 sites with VFR conditions developing. The gusty south winds are expected to continue overnight becoming southwest and west through the day on Monday. Toward the end of the period we will see a SCT-BKN mid level deck move southeast into all the TAF sites with some MVFR possible just after this TAF period. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Kern LONG TERM...Kern AVIATION...Boustead
Hazardous weather outlook, Nov 27, 4:18 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 418 PM CST SUN NOV 27 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 418 PM CST SUN NOV 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY A FEW THUNDERSTORMS ARE STILL POSSIBLE AS AN AREA OF SHOWERS TRACKS ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA EARLY THIS EVENING. AN ISOLATED STRONG STORM IS POSSIBLE WITH GUSTY WINDS AND MAYBE SMALL HAIL. THE STORMS SHOULD MOVE EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY SOME LIGHT SNOW IS POSSIBLE ACROSS PARTS OF NORTHEAST NEBRASKA LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT...BUT ONLY MINOR ACCUMULATIONS IF ANY ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. FOBERT
In the hours before
Special weather statement, Nov 27, 5:11 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
511 PM CST SUN NOV 27 2016
NEZ016-030-031-042-272345-
ANTELOPE NE-PLATTE NE-BOONE NE-MADISON NE-
511 PM CST SUN NOV 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...
SOUTHWESTERN MADISON...SOUTHEASTERN BOONE AND SOUTHEASTERN ANTELOPE
COUNTIES UNTIL 545 PM CST...
AT 510 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF ALBION...OR 37 MILES WEST OF COLUMBUS...MOVING
NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBION...NEWMAN GROVE AND THE HIGHWAY 14 AND 56 JUNCTION.
LAT...LON 4160 9819 4200 9789 4184 9759 4151 9798
4151 9804
TIME...MOT...LOC 2310Z 215DEG 35KT 4161 9804
FOBERTSpecial weather statement, Nov 27, 5:20 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 520 PM CST SUN NOV 27 2016 NEZ050-065-280000- SEWARD NE-BUTLER NE- 520 PM CST SUN NOV 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BUTLER AND NORTHWESTERN SEWARD COUNTIES UNTIL 600 PM CST... AT 519 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTH OF WACO...OR 7 MILES EAST OF YORK...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DAVID CITY...UTICA...RISING CITY...BRAINARD...STAPLEHURST...DWIGHT... ULYSSES...GARRISON AND SURPRISE. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 412 AND 428. INTERSTATE 80 IN NEBRASKA NEAR MILE MARKER 366. LAT...LON 4132 9721 4117 9692 4079 9736 4112 9737 TIME...MOT...LOC 2319Z 216DEG 47KT 4083 9746 FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 5:11 PM CST | Special Weather Statement | OAX | Boone | 34 min |
| Nov 27, 5:20 PM CST | Special Weather Statement | OAX | Butler | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.